Can Epilepsy Treatment Cause Symptoms Of Psychiatric Disorders?

Illustration of Can Epilepsy Treatment Cause Symptoms Of Psychiatric Disorders?
Illustration: Can Epilepsy Treatment Cause Symptoms Of Psychiatric Disorders? epilepsysociety.org.uk

, my sister was diagnosed with epilepsy from 7 years ago. Until now he is still taking long-term medication. He used to spasm, stiff hands and feet, and foaming mouth. Now it’s not like that, but it changes so often do strange things unconsciously, like the way to get here without direction, talk digressively, sometimes screaming, difficult to be invited to communicate, consider the pot lid as a dipper, and other strange things. Like a person who has psychiatric disorders. Please help explain what happened to my sister, is that a side effect from her treatment? Is the condition worse or not compared to seizures?

1 Answer:

Hello!
 Thank you for using the HealthReplies.com consulting service
 We understand the concerns that you feel.
 Epilepsy is a disease which until now has not clearly known the exact cause. However, epilepsy is often defined as a disruption in electrical activity in the brain, brain chemistry, or a combination of other risk factors that can cause sufferers to experience seizures.
 Associated with the condition experienced by your sister, some possibilities can be the cause such as side effects from drugs consumed short-term or long-term, and psychiatric disorders that accompany the patient's illness. 70% of epilepsy patients need anti-seizure medication to control the seizure period. This drug is taken continuously / routinely and can be considered to be stopped when there are no repeated seizures / seizure-free periods for 1-2 years. Of course the medical decision must also be based on the advice of the treating doctor.


Some types of anticonvulsant drugs generally cause side effects in the digestive tract such as nausea, vomiting, decreased appetite, diarrhea and impaired liver function. In addition, drowsiness, headaches, visual disturbances, sleep disorders, fatigue, weakness, balance disorders, tremors can be a side effect of the use of anti-seizure medications. Some types of drugs are also reported to trigger side effects such as depression, mental status changes, agitation, anxiety, mood disorders, concentration problems and memory disorders.


Your sister's condition can also occur due to psychiatric disorders that are not affected by anti-seizure medications, so that it can appear itself due to disruption of chemical structures in the brain that can affect one's behavior and behavior.


Therefore, we suggest that you carry out further examinations to neurologists and psychiatrists. The doctor will conduct a medical evaluation and psychiatric interview to assess the type of disorder that occurs in your sister.
 Thus the information we can convey, hopefully helps

: by

Related Question

Chronic Sinus?

Chronic Sinus?

(1 year ago)

Morning, I want to ask what to do when suffering from chronic rhinosinusitis? After 2 times seeing a different doctor but there was no result, 3 months ago I just found out if I ha...

Medication To Eliminate Chronic Smallpox Scars?

Medication To Eliminate Chronic Smallpox Scars?

(1 year ago)

Afternoon Doctor, I want to ask a medicine that removes chronic smallpox traces what is the effective solution ?, Thanks …...

Management Of Bacterial Infections Of The Stomach?

Management Of Bacterial Infections Of The Stomach?

(1 year ago)

, my stomach is hard info from my doctor because of the bacteria piled up in the stomach, then what is the cure for me? Do you later apologize for a big fart or do I hiccup and thr...

Leave a Reply

Your email address will not be published. Required fields are marked *